Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 110, NWS Nashville, TN

May 13, 2002Davidson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2002, 10:37 AM CDT for Davidson County, Sumner County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2002, 10:37 AM CDT (15:37 UTC)
Expired
May 13, 2002, 11:05 AM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Davidson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 131537
SVRBNA
TNC037-165-131605-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1034 AM CDT MON MAY 13 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DAVIDSON COUNTY IN TENNESSEE
  SUMNER COUNTY IN TENNESSEE

* UNTIL 1105 AM CDT

* AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHEAST OF
  HENDERSONVILLE TO 5 MILES SOUTH OF BERRY HILL...OR FROM 4 MILES
  SOUTHWEST OF GALLATIN TO OAK HILL...MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  IN GALLATIN BY 1050 AM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

$$
21

LAT...LON 3639 8663 3608 8678 3602 8662 3637 8650

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:00 AM CDT, 37 minutes earlier.

Area forecast discussion, May 13, 10:00 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CDT MON MAY 13 2002

RADAR SHOWING LINE OF SHRA ASSOCIATED W/ FRONT MOVING TOWARD BNA.
WINDS STRONG W/ THIS LINE W/ TREES DOWN ACROSS MONTGOMERY
COUNTY...GUST TO 41 KTS @ M02.  LINE SHOULD REACH BNA BY 1030 AM.

WILL LET WATCH EXPIRE AND WILL UPDATE TO SHOW RECENT TRENDS.

.BNA...NONE.

MAG

In the hours before

Special weather statement, May 13, 5:30 AM CDT, 5 hours 7 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-141030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON MAY 13 2002

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY BRINGING WITH
IT WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY
REACH SEVERE LIMITS THROUGH MIDDAY...PRODUCING MAINLY DAMAGING
WINDS. VERY HEAVY RAINFALL IS ALSO OF CONCERN...WITH ONE TO THREE
INCHES POSSIBLE AT MOST LOCATIONS.

WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON...AS THE COLD
FRONT PUSHES EAST OF THE AREA. SKIES ARE EXPECTED TO CLEAR TONIGHT.

THE THREAT OF SEVERE WEATHER LOOKS SIGNIFICANT...THUS ACTIVATION
OF EMERGENCY PERSONNEL AND SPOTTER NETWORKS MAY BE NECESSARY INTO
THE EARLY AFTERNOON.
Local storm report, May 13, 10:34 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1034 AM CDT MON MAY 13 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0920 AM    CLARKSVILLE               TN   WIND DAMAGE
05/13/02   MONTGOMERY                     TREES DOWN ACROSS
                                          COUNTY...REPORTED BY
                                          HIGHWAY DEPARTMENT

1022 AM    NASHVILLE                 TN   WIND DAMAGE
05/13/02   DAVIDSON                       TREES AND POWER LINES DOWN
                                          IN NORTHWEST PART OF
                                          COUNTY...REPORTED BY STATE
                                          EOC

HS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:21 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson24 min
May 13, 4:35 AM CDTSevere Thunderstorm WarningOHXTrousdale25 min
May 13, 4:44 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman46 min
May 13, 4:53 AM CDTSevere Thunderstorm WarningOHXJackson, Putnam, Smith52 min
May 13, 5:16 AM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett44 min
May 13, 5:46 AM CDTSevere Thunderstorm WarningOHXFentress, Pickett29 min
May 13, 5:57 AM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Rutherford and 5 more3 hr
May 13, 6:04 AM CDTSevere Thunderstorm WarningOHXCannon41 min
May 13, 10:01 AM CDTSevere Thunderstorm WarningOHXCheatham, Robertson29 min
May 13, 10:08 AM CDTSevere Thunderstorm WarningOHXDavidson27 min
May 13, 10:19 AM CDTSevere Thunderstorm WarningOHXWilliamson41 min
May 13, 10:45 AM CDTSevere Thunderstorm WarningOHXWilson45 min
May 13, 11:09 AM CDTSevere Thunderstorm WarningOHXFranklin51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.